Hail, Summers
- When
- June 5, 4:05 PM EST
- Where
- Summers County, Sandstone
- Measured
- 2.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.767, -80.883
Thunderstorms during the afternoon of the 5th produced hail up to 2 1/2 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms during the afternoon of the 5th produced hail up to 2 1/2 inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 5, 1:42 PM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 242 PM EDT TUE JUN 5 2001 RIDGE IN THE EAST AND TROF IN THE WEST WILL SHIFT OVER THE NEXT FEW DAYS WITH A TROF IN THE EAST BY LATE IN THE WEEK. THIS WILL PUSH THE WARM FRONT SOUTH OF THE FA AGAIN THURSDAY. IN THE MEANTIME WE WILL SIT IN THE WARM SECTOR AND SEE SEVERAL CONVECTION PRODUCING S/WAVES ROLL THRU. WILL GO WITH 30-40 POPS THRU THURSDAY AND TRY NOT TO GET FANCY WITH TIMING. BEYOND THURSDAY LOOKING RELATIVELY COOLER AND DRIER. WAVE ON SAT MIGHT GET SOMETHING GOING...BUT WILL LEAVE DRY FOR NOW. FCSTID = 9 ROA 69 87 67 77 / 30 40 30 40 LYH 65 87 65 77 / 30 40 30 40 DAN 70 90 71 80 / 40 40 30 40 BLF 63 78 60 72 / 40 40 40 40 LWB 62 77 60 72 / 40 40 40 40 BCB 65 80 63 75 / 30 40 40 40 TNB 67 81 64 75 / 40 40 40 40 .RNK... NC...NONE. VA...NONE. WV...NONE. %
NCZ001>006-018>020-VAZ012>020-022>024-032>035-043>047-058-059-052045- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 100 PM EDT TUE JUN 5 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF THE BLUE RIDGE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE BLUE RIDGE THIS AFTERNOON...THEN MOVE EAST ACROSS SOUTHSIDE VIRGINIA AND THE PIEDMONT OF NORTH CAROLINA. IF THESE STORMS BECOME SEVERE...THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED...SO STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR FORECAST UPDATES. 11
NCZ001-002-018-019-051945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT TUE JUN 5 2001 ...THUNDERSTORMS ACROSS NORTHWEST NORTH CAROLINA... THUNDERSTORMS CONTINUpE TO DEVELOP ACROSS NORTHWEST NORTH CAROLINA. THE STRONGEST STORM WAS LOCATED IN SOUTHERN WATAUGA COUNTY NEAR BLOWING ROCK. THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAIN AS THEY MOVE SLOWLY NORTHEAST. JW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT TUE JUN 05 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
TEST...TEST...TESTNCZ001>003-018-019-VAZ015-016-032-052100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT TUE JUN 5 2001 ...THUNDERSTORMS ACROSS NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA... THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. THE STRONGEST STORMS WERE SITUATED IN SOUTHWEST WILKES COUNTY...JUST SOUTHWEST OF WILKESBORO AND SOUTHERN CARROLL COUNTY...SOUTH OF FANCYw GAP. THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAIN AS THEY MOVE SLOWLY NORTHEAST. JW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
500 PM EDT TUE JUN 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
I452 PM HILLSVILLE VA .88 INCH HAIL
06/05/01 CARROLL REPORTED BY SPOTTER
BSThe national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2001Every state in 2001This day in weather historyWarnings in West Virginia, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252003, 5252005, 5252004.